MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08464537001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number and expiration date were not provided.The na electrode was changed on (b)(6) 2024.The customer uses a 3rd party qc.The customer noted a difference in the qc results from (b)(6) 2024 to (b)(6) 2024 and the issue started on (b)(6) 2024.The field service engineer (fse) found fibers from the gauze pad in the dilution vessel, and the sipper nozzle was not tightened down.He cleaned the dilution vessel, replaced the sample probe, and tightened the sipper nozzle.Precision studies were performed and they were within specifications.The service actions (cleaning the dilution vessel, replacing the sample probe, and tightening the sipper nozzle) resolved the issue.No further issues were reported afterward.
 
Event or Problem Description
We received an allegation of questionable ise results for 4 patients' samples tested on a cobas pro ise (cobas pro 3) analytical unit when compared to a different cobas pro ise (cobas pro 2) analytical unit.Results for the sodium (na) test were affected.Sample 1 (patient 1): initial result: 149.9 mmol/l.Repeat result: 141.0 mmol/l (tested on cobas pro 2).Sample 2 (patient 2): initial result: 147.6 mmol/l.Repeat result: 138.5 mmol/l (tested on cobas pro 2).Sample 3 (patient 3): initial result: 148.3 mmol/l.Repeat result: 140.7 mmol/l (tested on cobas pro 2).Sample 4 (patient 4): initial result: 150.0 mmol/l.Repeat result: 144.8 mmol/l (tested on cobas pro 2).Due to previous na issues on the instrument, the samples were repeated.Reportedly, an amended report with the correct results was issued.

Brand Name
COBAS PRO ISE ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18766757
Report Number1823260-2024-00527
Device Sequence Number7701323
Product Code JJE
UDI-Device Identifier07613336158876
UDI-Public07613336158876
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08464537001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale